Aug 27, 2002
This is just for a second opinion. After being on sustivia for 1.5 years, I continue to experience sustivia roller coaster rides- dreams, spinning, etc..
Im currently taking sustivia, 3tc, and abacavir. I do want to avoid the PIs. Is there anything with which I can substitute sustivia? My viral load is undetectable and the cd4s are moving up- quickly- close to 500, from 192 1.5 years ago.
Secondly, is 3tc (accordingly to current research, and medial intuition) anyway related to lypoatrophy?
On a closing note, Id like to say that all of the hair is growing back on my legs, which had fallen out while on PIs. Ive concluded that hair was related to the PIs because its the only class of meds Im not taking anymore.
Thanks for your efforts and dedication with this site.
| Response from Dr. Boyle
If you are intolerant of Sustiva (efavirenz) and don't want a PI, you could consider a change to Viramune (nevirapine), but the data on efficacy are not as strong with Nevirapine. If you haven't already (and you probably have), you might consider trying some medications to help your Sustiva symptoms, such as meclizine for the dizziness and zolpidem for sleep; some of my patients have had success with these medications. Regarding your second question ALL of the nucleoside analogues have been implicated regarding lipoatrophy, but Epivir (lamivudine, 3TC) is probably the least likely to cause it.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Muscle Ache After Rubbing Penis Sign Of HIV AIDS
- Runny Nose After Sex With Stripper Worried I Have HIV
- Trouble Urinating After Anal Sex With Condom Does It Mean I Have HIV
- White Bumps After Touching Vagina Worried I Have HIV
- White Spots After Eating Sperm Worried I Have HIV
- Can I Get Genital Herpes If I Used A Condom?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.